Methotrexate tabs or injections

I am on methotrexate tablets 8 on a Friday. I have an appointment on Thursday tomorrow. Last time I saw my RA consultant he told me to stop Sulphasalazine but stay on methotrexate. I have been suffering for over a year with very loose bowel movements. The consultant thought it was caused by Sulpha but after 5 weeks off that I am still suffering, anyone else suffer this way. Thanks

7 Replies

  • I also suffer with this and am on MTX. I was only on 7.5 for 2 months when I had a very bad episode of blood loss with the diarrhoea and ended up in hospital. My rheumatologist thinks it was "unlikely" to have been caused by MTX so started taking it again 3 weeks ago. The diarrhoea continues but am seeing a gastroenterologist next week as my doctor thinks I have Ulcerative Colitis. Clemmie

  • Thanks for your reply. I hope you get sorted out with your problems with your health. I am wondering what they will say tomorrow at the clinic. Take care.

  • Hi Sharon,

    All these drugs can cause your problem. The only way to see if it's the MTX would be to stop it but I guess that might not be an option, unless it's really uncomfortable.

    Hopefully you'll get some guidance from your Consultant at the clinic!

  • Hi Cattledog well the only advice I got was to drop 4 tablets a week. So now I take 4 a week instead of 8.

  • I had constant diarrhoea with MTX (as well as nausea, vomiting and large mouth ulcers). The only help with that was when the pain was at its worst I took codeine for pain relief which slowed it all down a bit!

  • Are you still on Methotrexate?

  • no thank goodness, now on azothiaprine. Only feel sick most of the day and a little tendency towards bowel looseness.

You may also like...